Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 26, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 4, 2006, 5:30 AM PDT for Eureka County, Lander County, White Pine County, Nevada. It took effect at Oct 4, 2006, 10:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2006, 5:30 AM PDT (12:30 UTC)
- In effect from
- Oct 4, 2006, 10:00 AM PDT
- Expired
- Oct 4, 2006, 7:50 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 0.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 041230 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 530 AM PDT WED OCT 4 2006 ...STRONG WINDS TODAY AND THIS EVENING ACROSS CENTRAL AND EAST CENTRAL NEVADA... .WINDS WILL PICK UP OUT OF THE SOUTH THIS MORNING AHEAD OF A SLOW- MOVING LOW PRESSURE SYSTEM APPROACHING THE GREAT BASIN. STRONG WINDS WILL CONTINUE THROUGH THE DAY INTO EARLY THIS EVENING. NVZ013-035-037-050030- /O.NEW.KLKN.WI.Y.0026.061004T1700Z-061005T0400Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 530 AM PDT WED OCT 4 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH MID MORNING...AND CONTINUE THROUGH THE AFTERNOON...WITH GUSTS TO 45 MPH IN THE AFTERNOON. WINDS WILL BEGIN TO DIMINISH EALRY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KLKN 042140 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 240 PM PDT WED OCT 4 2006 NVZ013-035-037-050400- /O.CON.KLKN.WI.Y.0026.000000T0000Z-061005T0400Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 240 PM PDT WED OCT 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR PORTIONS OF CENTRAL NEVADA. SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE FOR THE REST OF THE AFTERNOON AND INTO THE EVENING ACROSS CENTRAL NEVADA. WINDS WILL BEGIN TO DIMINISH LATER THIS EVENING...BUT WILL REMAIN GUSTY OVERNIGHT. AREAS OF BLOWING DUST CAN BE EXPECTED TO REDUCE THE VISIBILITY AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON EAST TO WEST CROSS ROADS. USE EXTRA CAUTION WHEN DRIVING. $$ SLA
000 WWUS75 KLKN 050250 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 750 PM PDT WED OCT 4 2006 NVZ013-035-037-050400- /O.CAN.KLKN.WI.Y.0026.000000T0000Z-061005T0400Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 750 PM PDT WED OCT 4 2006 ...WIND ADVISORY IS CANCELLED FOR CENTRAL NEVADA... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR CENTRAL NEVADA. WINDS ARE DIMINISHING THIS EVENING AND ADVISORY CRITERIA IS NO LONGER BEING MET. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 4, 4:07 AM PDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 4, 4:07 AM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 407 AM PDT WED OCT 4 2006 .SYNOPSIS...LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE INLAND OVER NEVADA FRIDAY AND SATURDAY...PRODUCING CHANCES OF PRECIPITATION ...ALTERNATING WITH FAIR SKIES...THROUGH SATURDAY. CONDITIONS WILL BE DRY FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK. SOUTHERLY WINDS WILL BE STRONG TODAY AND THURSDAY...ESPECIALLY IN THE CENTRAL HIGHLANDS. TEMPERATURES WILL BE NEAR SEASONAL NORMALS FOR THE NEXT SEVEN DAYS. && .SHORT TERM...TODAY THROUGH THURSDAY. MODELS HAVE SLOWLY CONSIDERABLY OVER THE PAST 24 HOURS IN BRINGING THE PACIFIC TROF ACROSS OUR AREA. NOW GOOD AGREEMENT ON THE 500H LOW STILL BEING ALONG THE CENTRAL CALIFORNIA COAST AT 00Z FRIDAY. TWO FORECAST CHALLENGES ARE WINDS AND PRECIP. 100KT JET IS OVER THE CENTRAL PORTION OF FA BOTH DAYS...FROM CENTRAL NYE TO WESTERN ELKO. DRY SLOT WILL BE UNDER THE JET BOTH DAYS WITH GOOD MIXING BRINGING STRONG WINDS TO THE SURFACE. HIGHEST WINDS TODAY WILL BE ACROSS NORTH CENTRAL AND NORTHEAST NYE...SOUTHERN LANDER AND EUREKA...AND WESTERN AND CENTRAL WHITE PINE. LIS OF -1 TO -2 THIS AFTERNOON NORTH AND EAST WILL PRODUCE ISOLATED TSTMS. CLOUD COVER OVER EASTERN SECTIONS MAY LIMIT THE MIXING OF WINDS TO THE SURFACE. ON THE CONTRARY SIDE...HIGH WINDS WILL MAKE IT A BIT HARDER FOR CONVECTION TO GET GOING. TONIGHT WILL SEE BEST CHANCE FOR PRECIP NORTHWEST IN HUMBOLDT COUNTY. THURSDAY WILL BE A REPEAT PERFORMANCE WITH BOTH WINDS AND CONVECTION. WILL ISSUE WIND ADVISORY TODAY AND EARLY THIS EVENING FOR NORTHERN NYE...SOUTHERN LANDER AND EUREKA...AND WHITE PINE COUNTIES. AS FAR AS FIRE WEATHER...RHS WILL BE ABOVE 15 PERCENT THIS AFTERNOON... EXCEPT POSSIBLY A SMALL PORTION OF ZONE 457. WILL EMPHASIZE WINDY FOR THURSDAY ALSO FOR THE SAME AREAS. REA .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...STILL LOTS OF CONCERNS WITH MEDIUM RANGE MODELS SO MADE ONLY MINOR TWEAKS TO EARLY PORTIONS OF EXTENDED PERIOD...LATEST GFS AND ECMWF RUNS IN REASONABLE AGREEMENT THRU SUN BUT THEN THEY DIVERGE ON SOLUTION. THEIR PLACEMENT OF H5 CLOSED LOW/TROUGH ON FRI VARIES FROM CENTRAL CALIF COAST TO SRN NV. EVERYTHING DEPENDS ON HOW FAR SWRD THE CLOSED LOW/TROUGH DROPS AND HOW QUICKLY THE MAIN JET CORE UPSTREAM IN THE GULF OF ALASKA PUSHES EWRD. 00Z GFS SUGGESTS TROUGH WILL DIG SOUTH OVER SRN CALIF ON FRI AM AND BECOME NEGATIVELY-TILTED ON FRI PM WITH FIRST MAJOR SHORT WAVE EJECTING FROM ITS BASE AND PUSHING RAPIDLY NEWRD INTO NV/UT BY SATURDAY AM. THIS MOVEMENT IS PROBABLY TOO FAST SO WILL FOLLOW LAST SHIFTS LEAD AND KEEP POPS AT 20-30 PERCENT THRU SAT EVENING DUE TO TIMING DIFFERENCES. AS FIRST S/W EJECTS NEWRD...AMPLE MOISTURE AND STRONG H3 JET ENERGY MAY PRODUCE MODERATE RAIN EVENT OVER ERN ZONES WITH GFS SHOWING QPF VALUES ANYWHERE FROM .2 TO .8 INCHES EAST OF A LINE FROM DUCKWATER TO ELKO...AND POSSIBLY HEAVY SNOW IN THE MOUNTAINS ABOVE 8500 FEET. KEPT TEMPS BELOW SEASONAL NORMS WITH MIN TEMPS ABOVE FREEZING. MORE UNCERTAINTY STARTING ON SUNDAY AND CONTINUING INTO NEXT WEEK...GFS SHOWS THE SAME H5 TROUGH BECOMING STATIONARY OVER SRN CALIF AND FORMING A CLOSED LOW AS UPSTREAM KICKER QUICKLY PUSHES EASTWARD INTO THE CENTRAL PLAINS. WITH SEVERAL S/W IMPULSES MOVING AROUND BASE OF TROUGH INTO CWFA ON MON AND TUES...DECIDED TO RAISE POPS TO SLIGHT CHANCE OVER ERN PORTIONS OF REGION. WITH 50-60 KNOT H3 JET...LOTS OF MID/LOW LEVEL MOISTURE...LIS RANGING FROM 1 TO -1 AND DECENT H3/H7 COUPLET...THE DYNAMICS ARE THERE FOR MORE SHOWERS AND THUNDERSTORMS. AGAIN KEPT TEMPS NEAR OR SLIGHTLY BELOW SEASONAL NORMS IN EAST TO NERLY FLOW. HOPEFULLY MODELS WILL PAINT A CLEARER PICTURE OVER NEXT FEW DAYS. AWG && .AVIATION....AN UPPER LEVEL DISTURBANCE OFF THE NORTHERN CALIFORNIA COAST WILL TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS OVER CENTRAL AND NORTHERN NEVADA TODAY. CONDITIONS WILL GENERALLY BE VFR ALTHOUGH AREAS OF MVFR ARE POSSIBLE IN THE HEAVIER PRECIPITATION NEAR MOUNTAINOUS TERRAIN. AWG && .LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY AND THIS EVENING FROM 10 AM TO 9 PM PDT FOR NORTHERN NYE...SOUTHERN LANDER AND EUREKA...AND WHITE PINE COUNTIES.
Hazardous weather outlook, Oct 4, 5:27 AM PDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 527 AM PDT WED OCT 4 2006 NVZ013-030>037-050000- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 527 AM PDT WED OCT 4 2006 .DAY ONE...TODAY AND TONIGHT. A STRONG TROUGH OF LOW PRESSURE WILL BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AS WELL AS GUSTY WINDS TO CENTRAL AND NORTHERN NEVADA TODAY. A WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 9 PM TONIGHT FOR WHITE PINE...SOUTHERN EUREKA...SOUTHERN LANDER AND NORTHERN NYE COUNTIES. WINDS WILL BE SOUTHERLY AT 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THOSE COUNTIES. SEE PRODUCT WWUS75 LKLN...RNONPWLKN...FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. THE LOW PRESSURE TROUGH WILL SIT OVER CALIFORNIA AND CONTINUE TO SPREAD SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NEVADA THROUGH SATURDAY. GUSTY WINDS ARE ALSO EXPECTED ON THURSDAY IN CENTRAL AND NORTHEAST NEVADA AHEAD OF THE TROUGH. THE SILVER STATE WILL FINALLY GET A RESPITE ON SUNDAY BUT IT WILL BE SHORT LIVED AS MORE PRECIPITATION IS POSSIBLE ON MONDAY AND TUESDAY IN SOUTHERN AND EASTERN PORTIONS OF OUR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AWG/REA
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.